MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, AO FITTING BIXCUT 11,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL IM REAMER, AO FITTING BIXCUT 11,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 0225-6110
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that, "during the reaming of the tibial shaft with the engine, by taking out reamer number 11 ,the distal part of it came off of the stem and remained in the tibial shaft of the patient.Fortunately, the guide rod the buttons we used allowed us to extract it without worry.".
 
Additional Manufacturer Narrative
Correction: sections d4 lot number and h6 device code.The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the im reamer was received in a dilapidated state with the cutting bit at the distal end completely detached from the spiral.Spiral and the cutting edges, overall, looked in alright state.However, the point of detachment shows signs of excessive rotation and slight burn mark due to generated heat during use.The manner of detachment and deformation indicates towards forced usage of the reamer.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation the root cause of the failure was determined to be user related.It¿s a case of a forced breakage of the reamer under excessive rotational force using a power tool as evident by the returned device.Through the additional information received, it was discovered that the power tool used does not belong to stryker and hence this usage is deemed as an off-label use.The instruction for use clearly suggests the user that: ¿do not use components of stryker product systems together with components from any other manufacturer unless specified otherwise in the operative technique.¿ if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The customer reported that : "during the reaming of the tibial shaft with the engine, by taking out reamer number 11 ,the distal part of it came off of the stem and remained in the tibial shaft of the patient.Fortunately, the guide rod the buttons we used allowed us to extract it without worry.".

Brand Name
IM REAMER, AO FITTING BIXCUT 11,0X480 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10972531
Report Number0009610622-2020-00906
Device Sequence Number14535455
Product Code LXH
UDI-Device Identifier04546540145390
UDI-Public04546540145390
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0225-6110
Device Catalogue Number02256110
Device Lot NumberK040D1C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer12/31/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1